On a Darcy-Stefan problem arising in freezing and thawing of saturated porous media

José Francisco Rodrigues, José Miguel Urbano

Research output: Contribution to journalArticlepeer-review

16 Citations (SciVal)

Abstract

A model with phase change for material convection in a saturated porous medium with a frozen region is formulated as a Darcy-Stefan problem. We propose a new generalized formulation for this Stefan-type problem with convection governed by Darcy's law. This approach, which is valid for irregular geometries with irregular subregions, has the advantage of not requiring the smoothness of the temperature, that restricted previous mathematical works to two-dimensional particular cases. We show existence of generalized solutions, passing to the limit in suitable approximated problems, which in principle can be solved numerically by the finite element method.
Original languageEnglish (US)
Pages (from-to)181-191
Number of pages11
JournalContinuum Mechanics and Thermodynamics
Volume11
Issue number3
DOIs
StatePublished - Jan 1 1999
Externally publishedYes

ASJC Scopus subject areas

  • General Physics and Astronomy
  • Mechanics of Materials
  • General Materials Science

Fingerprint

Dive into the research topics of 'On a Darcy-Stefan problem arising in freezing and thawing of saturated porous media'. Together they form a unique fingerprint.

Cite this